MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V442QR-30
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tip part of the basket on the mechanical lithotriptor was torn when going through the guide wire.The issue occurred during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure.The procedure was completed by using another of the same type of equipment.There was no delay in procedure and no reports of patient harm.
 
Additional Manufacturer Narrative
The subject device was manufactured in mar.2024 based on the provided 3-digit lot information ¿43k¿.The manufacture date could not be identified since the subject device was not returned.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The subject device was not returned to aomori olympus.Therefore, the condition of the device could not be confirmed.An investigation of the in-house inventory guide wire distal end found that its strength did not meet specifications, and the breakage pattern showed tearing, similar to the product in the reported event.Inspection of the fracture surface of the low-strength guide wire distal end revealed layered resin solidification and the presence of welds.Brittle fractures originated at the welds, making the guide wire distal end more susceptible to tearing.This suggests a molding defect in the guide wire distal end, indicating that it was not molded under optimal processing conditions.The instruction manual contains a warning to the user regarding this event.(drawing number: gk5909, revision number: 21) when using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 5.This may damage the distal tip.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20087242
Report Number9614641-2024-01732
Device Sequence Number15348576
Product Code LQC
UDI-Device Identifier04953170218422
UDI-Public04953170218422
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
CLASS2EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V442QR-30
Device Lot Number43K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown